MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CV-12703
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the broken guidewire was found while opening the packing of product." another set was used to successfully complete the procedure.There was no patient involvement.Therefore no patient harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The photo shows a kinked guide wire within the thumb guide component; however, the guide wire assembly tubing (ebz-15703-009), straightener tube (a-25854-006a), and guide wire cap (a-25854-004a) were not pictured.The customer returned one, opened cvc kit including the guide wire within its advancer for analysis.The guide wire cap and straightener tube were not returned.Signs of use were observed on the sample; however, the customer stated the defect in the guide wire was not observed in a clinical setting.Visual analysis of the guide wire revealed two kinks towards the distal end.Microscopic examination confirmed the kinks in the guide wire body.Both welds were present and were observed to be full and spherical.No defects or anomalies were observed on the returned packaging.The kinks in the guide wire measured 411 mm and 419 mm from the proximal tip.The overall length of the guide wire measured 451 mm which is within the specification limits of 450-458 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.806 mm which is within the specification limits of 0.788-0.826 mm per guide wire product drawing.The guide wire was functionally tested per the instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." an arrow raulerson syringe is not included in finished good cv-12703; therefore, the guide wire was advanced through a lab inventory 18ga introducer needle.The undamaged portions of the guide wire passed through with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "do not use if package is damaged.Do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.".The report that the guide wire was kinked was confirmed through complaint investigation of the returned sample.Two kinks were observed towards the distal end of the guide wire body.The guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings to suggest a manufacturing related cause.The portion of the guide wire that was kinked would have been protected within the assembly tubing during packaging, storage, and shipping, so it cannot be confirmed when the guide wire was damaged.In addition, the source of the signs of use observed on the sample could not be verified.Based on these circumstances, the root cause of this investigation is undetermined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19259064
Report Number3006425876-2024-00428
Device Sequence Number20456280
Product Code DQY
UDI-Device Identifier10801902105223
UDI-Public10801902105223
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCV-12703
Device Lot Number71F23E1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown